User Tag List

Results 1 to 5 of 5

Thread: Ritalin. How do you deal with the crash?

  1. #1

    Default Ritalin. How do you deal with the crash?

    I'm on a Ritalin high right now and I feel great, I'm focused, I'm motivated, I can work... I don't want to go into how ADHD pretty much ruined my life but meds have been an absolute God-send. I was on Strattera for a while and switched to Ritalin a few days ago. My focus has gotten even better.

    The downside of it is the crash that one experiences in the intervening period after one dose has worn off and before the next kicks in. I get... flat, I can't even describe it as sadness, I just feel awful, it's especially pronounced due to the contrast between that feeling and the 'high' before it. It's... I remember the first time I experienced it a few nights ago, it was at the tail end of a house party... my ENFP friend kept asking me what was wrong and I couldn't talk, I couldn't even muster up a reassuring smile, I couldn't look at anything... it was complete emotional shutdown. I just left and drove home. Dude was really worried, kept calling, probably to check that I hadn't killed myself. Hehe. I experienced it again last night and my female ENFP pal who was with me looked to be on the verge of tears (dont ask me why I do this to ENFPs. :P ). I've never experienced that, even when I was in the doldrums of my worst depressive period as a teenager. It's transitory though, and wears off when the next dose kicks in or after an hour or so (if I'm done with my daily 'quota').

    A friend of mine says that coffee works wonderfully for her when she feels the crash coming on. I'm curious, does the severity dissipate with time? Is it something of a healing crisis effect, something transitory that my body needs to get used to? Do you have your ways of dealing with it?

    Thanks for reading.

  2. #2


    Hard to believe I'm the only Ritalin-popping crazy in here.

  3. #3
    Senior Member Array chachamaru's Avatar
    Join Date
    Dec 2010


    I fap to deal with it.

    No, but seriously... I don't take Ritalin, but I do take Celexa. Entirely different effect, but same withdrawal symptoms. Only difference is that I have little motivation to take it because eventually it grays my emotions and inputs. I deal with it (taking and not taking) poorly. Would love some help.
    a cat is fine too

  4. #4


    Let's hope we get some ideas/testimonies.

    My psychiatrist is a bit of an idiot (gave me the wrong prescription once and has not been very professional) so I don't want to go to him with this and... actually don't want to go to any other for a while.

  5. #5


    Hey, Dali.
    I'm reading this two years after the last post on this thread. But I have the same problem that you had. While on Ritalin I'll start getting things done, but then during the crash I start asking "What's the point?".

    Basically, I've been taking medication all through college. Adderal, then Vyvanse, and now ritalin on my fifth year. Of all the medications, ritalin has the mildest side effects for me. But now I can only do work with medicine. During my crash, I'll just walk around the house, watch TV, or play games even though an important test maybe tomorrow. It's like a flat feeling, where I'm not really happy but I'm just doing whatever I feel like with a "whatever, I'm always going be ADD" attitude. Then one hour after taking the medicine I'm Mr. GetThingsDone going about important business that should have been already done.

    Did you find any solutions or tips for the problem?

Similar Threads

  1. Dan wheldon fatal crash
    By jixmixfix in forum Arts & Entertainment
    Replies: 11
    Last Post: 10-25-2011, 04:29 PM
  2. Buffalo Plane Crash
    By Tigerlily in forum Politics, History, and Current Events
    Replies: 3
    Last Post: 02-13-2009, 08:26 PM
  3. Replies: 11
    Last Post: 07-21-2008, 05:55 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts